Alert archive / Kansas / High Wind Watches in 2014

High Wind Watch 1, NWS Wichita, KS

January 15, 20144 counties in Kansas

NWS Wichita, KS issued this high wind watch at Jan 15, 2014, 3:33 AM CST for 4 counties in Kansas. It took effect at Jan 16, 2014, 11:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 15, 2014, 3:33 AM CST (09:33 UTC)
In effect from
Jan 16, 2014, 11:00 AM CST
Expired
Jan 16, 2014, 3:42 AM CST
In force
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS

The radar

The Wichita radar (KICT), 155 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WWUS73 KICT 150933
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
333 AM CST WED JAN 15 2014


KSZ049>052-067-068-082-083-152345-
/O.NEW.KICT.WI.Y.0003.140116T1700Z-140117T0000Z/
SALINE-RICE-MCPHERSON-MARION-RENO-HARVEY-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION...
HUTCHINSON...NEWTON...KINGMAN...WICHITA
333 AM CST WED JAN 15 2014

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY. 


* TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO OVERSPREAD THE
  AREA BY THURSDAY AFTERNOON. 

* WINDS...NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS IN THE 40 TO 45
  MPH RANGE. 

* IMPACTS...STRONG AND GUSTY NORTHWEST WINDS WILL CHALLENGE
  DRIVERS ON EAST WEST ROADS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-047-048-152345-
/O.NEW.KICT.HW.A.0001.140116T1700Z-140117T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH
333 AM CST WED JAN 15 2014

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. 

* TIMING...VERY STRONG NORTHWEST WINDS ARE EXPECTED TO OVERSPREAD
  THE AREA BY THURSDAY AFTERNOON.

* WINDS...NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS IN THE 45 TO 50 MPH
  RANGE.

* IMPACTS...STRONG NORTHWEST WINDS WILL CHALLENGE DRIVERS ON EAST
  WEST ROADS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR
STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

LAWSON
2 follow-up statements
381 
WWUS73 KICT 152121
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
321 PM CST WED JAN 15 2014

KSZ053-069-091-092-161130-
/O.EXB.KICT.WI.Y.0003.140116T1800Z-140117T0000Z/
CHASE-BUTLER-HARPER-SUMNER-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...ANTHONY...HARPER...WELLINGTON
321 PM CST WED JAN 15 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM CST THURSDAY. 

* TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO OVERSPREAD THE 
  AREA BY THURSDAY AFTERNOON. 

* WINDS...NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS BETWEEN 40 TO 45
  MPH.

* IMPACTS...STRONG AND GUSTY NORTHWEST WINDS WILL CHALLENGE 
  DRIVERS ON EAST WEST ROADS...ESPECIALLY THOSE WITH HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ049>052-067-068-082-083-161130-
/O.CON.KICT.WI.Y.0003.140116T1700Z-140117T0000Z/
SALINE-RICE-MCPHERSON-MARION-RENO-HARVEY-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION...
HUTCHINSON...NEWTON...KINGMAN...WICHITA
321 PM CST WED JAN 15 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
THURSDAY. 

* TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO OVERSPREAD THE 
  AREA BY THURSDAY AFTERNOON. 

* WINDS...NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS BETWEEN 40 TO 45
  MPH.

* IMPACTS...STRONG AND GUSTY NORTHWEST WINDS WILL CHALLENGE 
  DRIVERS ON EAST WEST ROADS...ESPECIALLY THOSE WITH HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-047-048-161130-
/O.CON.KICT.HW.A.0001.140116T1700Z-140117T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH
321 PM CST WED JAN 15 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON. 

* TIMING...VERY STRONG NORTHWEST WINDS ARE EXPECTED TO 
  OVERSPREAD THE AREA BY THURSDAY AFTERNOON. 

* WINDS...NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS UP TO 45 TO 50
  MPH.

* IMPACTS...STRONG NORTHWEST WINDS WILL CHALLENGE DRIVERS ON 
  EAST WEST ROADS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

BILLINGS WRIGHT
847 
WWUS73 KICT 160942
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
342 AM CST THU JAN 16 2014

KSZ032-033-047-048-162345-
/O.UPG.KICT.HW.A.0001.140116T1700Z-140117T0000Z/
/O.NEW.KICT.HW.W.0001.140116T1700Z-140117T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH
342 AM CST THU JAN 16 2014

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING...VERY STRONG NORTHWEST WINDS ARE EXPECTED TO OVERSPREAD
  THE AREA BY 11 AM AND CONTINUE THROUGH THE LATE AFTERNOON HOURS.

* WINDS...NORTHWEST WINDS AROUND 40 MPH WITH GUSTS UP TO 55 MPH.

* IMPACTS...STRONG NORTHWEST WINDS WILL CHALLENGE DRIVERS ON EAST
  WEST ROADS SUCH AS INTERSTATE 70...ESPECIALLY THOSE WITH HIGH
  PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

&&

$$

KSZ053-069-091-092-162345-
/O.EXT.KICT.WI.Y.0003.140116T1700Z-140117T0000Z/
CHASE-BUTLER-HARPER-SUMNER-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...ANTHONY...HARPER...WELLINGTON
342 AM CST THU JAN 16 2014

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING. 

* TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO OVERSPREAD THE
  AREA BY 11 AM AND CONTINUE THROUGH THE LATE AFTERNOON HOURS.

* WINDS...NORTHWEST WINDS AROUND 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...STRONG AND GUSTY NORTHWEST WINDS WILL CHALLENGE 
  DRIVERS ON EAST WEST ROADS...ESPECIALLY THOSE WITH HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ049>052-067-068-082-083-162345-
/O.CON.KICT.WI.Y.0003.140116T1700Z-140117T0000Z/
SALINE-RICE-MCPHERSON-MARION-RENO-HARVEY-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION...
HUTCHINSON...NEWTON...KINGMAN...WICHITA
342 AM CST THU JAN 16 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
CST THIS EVENING. 

* TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO OVERSPREAD THE
  AREA BY 11 AM AND CONTINUE THROUGH THE LATE AFTERNOON HOURS.

* WINDS...NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS BETWEEN 40 TO 
  45 MPH. 

* IMPACTS...STRONG AND GUSTY NORTHWEST WINDS WILL CHALLENGE 
  DRIVERS ON EAST WEST ROADS...ESPECIALLY THOSE WITH HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

LAWSON

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this high wind watch went out at Jan 15, 3:03 AM CST, 30 minutes earlier.

Area forecast discussion, Jan 15, 3:03 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
303 AM CST WED JAN 15 2014

.SYNOPSIS...
ISSUED AT 302 AM CST WED JAN 15 2014

SHARP UPPER TROUGH CURRENTLY EXTENDS THROUGH THE MISSISSIPPI
VALLEY AND IS MOVING INTO THE GREAT LAKES/OHIO VALLEY.
MEANWHILE...OUR NEXT SHORTWAVE TO AFFECT THE AREA IS TRACKING OVER
NORTHERN ALBERTA. AT THE SURFACE...RIDGING IS SITUATED OVER THE
SOUTHERN HIGH PLAINS WITH TROUGHING STRENGTHENING OVER THE
NORTHERN HIGH PLAINS.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 302 AM CST WED JAN 15 2014

THE SURFACE TROUGH WILL MAKE ITS WAY INTO CENTRAL KS TODAY WHICH
WILL ALLOW FOR WEST AND SW WINDS. THIS WILL PROVIDE GOOD DOWNSLOPE
CONDITIONS AND ASSOCIATED ABOVE NORMAL TEMPS. NORTHWEST FLOW WILL
REMAIN ACTIVE WITH ANOTHER SHORTWAVE EXPECTED TO DIVE SOUTH ACROSS
THE PLAINS ON WED NIGHT INTO THU. THIS FEATURE WILL BRING ANOTHER
DAY OF STRONG NORTHWEST WINDS.

CURRENT THINKING IS THAT WINDS WILL BE AT LEAST 10 MPH STRONGER
THAN THEY WERE ON TUE. AT THIS POINT CONFIDENCE IS VERY HIGH IN
MEETING WIND ADVISORY CRITERIA FOR CENTRAL AND SOUTH CENTRAL KS.
HOWEVER...FEEL THERE WILL BE A SHOT AT REACHING LOW END WIND
WARNING CRITERIA OVER A SMALL PORTION OF CENTRAL KS. SO WILL RUN
WITH A HIGH WIND WATCH OVER THOSE FEW COUNTIES WITH A WIND
ADVISORY OVER THE REMAINDER OF AREAS ALONG AND WEST OF I-135. ALSO
BECOMING INCREASINGLY CONCERNED WITH BURNING CONDITIONS ESPECIALLY
SEEING HOW MUCH OUR DEWPOINTS MIXED OUT ON TUE...WITH SIMILAR
CONDITIONS EXPECTED ON THU. SO WILL ALSO RUN WITH A FIRE WEATHER
WATCH FOR AREAS ALONG AND WEST OF I-135 FOR THU AFTERNOON.

THIS IMPULSE WILL PULL DOWN SOME COOLER AIR FOR FRI...BUT EACH
MODEL RUN HAS COME IN SLIGHTLY WARMER. SO FOR NOW AM EXPECTING
NEAR NORMAL TEMPS FOR FRI.

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 233 AM CST WED JAN 15 2014

ANOTHER SHORTWAVE IS EXPECTED TO DIVE OUT OF SOUTHERN CANADA AND
INTO THE UPPER MISSISSIPPI VALLEY BY FRI NIGHT. THIS FEATURE WILL
REMAIN FAR ENOUGH EAST TO LIMIT ANY PRECIP OR A SIGNIFICANT COOL
DOWN. PRIME DOWNSLOPE CONDITIONS LOOK TO SETUP FOR SUN AS A WEAK
SURFACE TROUGH SLIDES THROUGH THE AREA. THIS WILL PROVIDE VERY
WARM TEMPS FOR THIS TIME OF YEAR...AROUND 15 TO MAYBE EVEN 20
DEGREES ABOVE NORMAL. THE AREA LOOKS TO REMAIN IN NW FLOW ALOFT TO
START THE WORK WEEK WHICH SHOULD KEEP THE NEAR TO ABOVE NORMAL
TEMPS IN PLACE WITH CONTINUED DRY CONDITIONS.

LAWSON

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1128 PM CST TUE JAN 14 2014

A SHORTWAVE TROUGH DIGGING SOUTHEAST ACROSS THE AREA HAS ALLOWED A
TRANSIENT AREA OF MID CLOUDS IN THE 6-10K FT RANGE TO MOVE ACROSS
THE AREA TONIGHT. LIGHT NORTHWEST WINDS WILL INCREASE INTO THE 15-20 KNOT
RANGE ACROSS CENTRAL KANSAS ON MONDAY AFTERNOON WHILE BECOMING
MORE WEST/SOUTHWEST LATE IN THE DAY. FURTHER EAST...SPEEDS OF
10-15 KNOTS ARE ANTICIPATED WITH VFR EXPECTED THROUGH THE 24-HR PERIOD.

MWM

&&

.FIRE WEATHER...
ISSUED AT 233 AM CST WED JAN 15 2014

CONDITIONS ARE SETTING UP FOR VOLATILE BURNING CONDITIONS FOR THU
AFTERNOON.

STRONG NORTHWEST WINDS ARE ANTICIPATED FOR THU AFTERNOON.
SUSTAINED SPEEDS IN THE 30 TO 35 MPH RANGE WITH GUSTS IN THE 40-45
RANGE WILL BE COMMON. WINDS OVER CENTRAL KS MAY EVEN BE 5 TO 10 MPH
STRONGER. IN A SIMILAR SETUP ON TUE...DEWPOINTS MIXED OUT MORE
THAN WHAT WAS EXPECTED. FEEL THIS SAME THING COULD HAPPEN AGAIN
ON THU. RIGHT NOW EXPECTING RH'S IN THE 20 TO 25% RANGE FOR AREAS
ALONG AND WEST OF I-135. FOR NOW WILL RUN WITH A FIRE WEATHER
WATCH WITH A RED FLAG WARNING ANTICIPATED FOR PARTS OF THIS AREA
BY THU.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    51  29  50  21 /   0   0   0   0
HUTCHINSON      51  29  48  19 /   0   0   0   0
NEWTON          49  30  48  20 /   0   0   0   0
ELDORADO        49  29  50  20 /   0   0   0   0
WINFIELD-KWLD   49  29  50  21 /   0   0   0   0
RUSSELL         55  27  47  17 /   0   0   0   0
GREAT BEND      54  27  47  18 /   0   0   0   0
SALINA          49  28  45  18 /   0   0   0   0
MCPHERSON       50  29  47  19 /   0   0   0   0
COFFEYVILLE     45  29  52  20 /  10  10   0   0
CHANUTE         43  28  50  19 /  10  10   0   0
IOLA            43  28  49  18 /  10  10   0   0
PARSONS-KPPF    44  28  51  19 /  10  10   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR KSZ032-033-047>051-067-
068-082-083-091-092.

WIND ADVISORY FROM 11 AM TO 6 PM CST THURSDAY FOR KSZ049>052-067-
068-082-083.

HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
FOR KSZ032-033-047-048.

&&
Hazardous weather outlook, Jan 14, 4:53 PM CST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
453 PM CST TUE JAN 14 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-152145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
453 PM CST TUE JAN 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY STRONG NORTHWEST WINDS WILL BE IN PLACE AREA WIDE ON THURSDAY
AFTERNOON. GUSTS BETWEEN 30 AND 40 MPH WILL BE POSSIBLE OVER
CENTRAL AND SOUTH CENTRAL KANSAS. THESE STRONG WINDS WILL ALSO
CAUSE DANGEROUS BURNING CONDITIONS ACROSS MUCH OF THE AREA WITH
EXTREME GRASSLAND FIRE DANGER FORECAST OVER CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BILLINGS WRIGHT/MWM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 3:22 AM CSTFire Weather WatchICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more24 hr
Jan 15, 3:33 AM CSTWind AdvisoryICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 16 more39 hr

Nearby

High Wind Watches in Kansas, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.